MAUDE Adverse Event Report: SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 03.812.001
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that on (b)(6) 2022, the tpal instruments were defective postoperatively.The inner shaft cannot be fully inserted into the outer shaft.No patient harm or surgical delay were reported.This report involves one t-pal advanced applicator handle.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device availeble for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is a j&j employee.Lot # provided is not a valid number, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Part number: 03.812.001.Lot number: 40p5886.Manufacturing site: haegendorf.Release to warehouse date: 07.04.2020.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the t-pal spacer applicator handle, p/n: 03.812.001.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was not conducted since the device was returned by itself.The allegation of unable to assemble was not confirmed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the t-pal spacer applicator handle, p/n: 03.812.001 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.D1, d4: device name, catalog #, udi corrected.

Brand Name
T-PAL SPACER APPLICATOR HANDLE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16148680
Report Number8030965-2023-00467
Device Sequence Number20535989
Product Code MAX
UDI-Device Identifier10705034727783
UDI-Public(01)10705034727783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.812.001
Device Catalogue Number03.812.001
Device Lot Number40P5886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED APPL INNER SHAFT.; ADVANCED APPL INNER SHAFT.; ADVANCED APPL OUTER SHAFT.; ADVANCED APPL OUTER SHAFT.; APPLICATOR KNOB.
Patient SexUnknown